Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 650, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 7, 2000, 9:59 PM CST for Jefferson Davis County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 7, 2000, 9:59 PM CST (03:59 UTC)
- Expired
- Nov 7, 2000, 10:30 PM CST
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson Davis County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
845
WUUS54 KJAN 080359
SVRJAN
MSC065-080430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CST TUE NOV 7 2000
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 1030 PM CST
* AT 959 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PRENTISS...OR ABOUT 17 MILES SOUTHWEST OF
MAGEE...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL JEFFERSON DAVIS COUNTY
DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS
74
LAT...LON 3154 8990 3162 8976 3178 8976 3172 8997
3162 8997What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 2:40 PM CST, 7 hours 19 minutes earlier.
Area forecast discussion, Nov 7, 2:40 PM CST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CST TUE NOV 7 2000 MODELS ARE FAIRLY SIMILAR TODAY AND WILL USE A CONSENSUS AMONG THEM FOR THE FORECAST. EVERYONE WHO HAS BEEN BEGGING FOR RAIN THE PAST SEVERAL MONTHS SHOULD BE HAPPY IN LESS THAN 48 HOURS. WEAK SURFACE FRONT WHICH PASSED THROUGH MUCH OF THE CWFA LAST NIGHT WAS STALLED NEAR I-59 AT NOON. FRONT WILL SURGE BACK NORTHWEST AS A WARM FRONT THIS EVENING AND STALL NEAR THE NORTHWESTERN EDGE OF THE CWFA TONIGHT. AVN IS THE OUTLIER HERE AS IT ONLY BRINGS THE FRONT BACK AS FAR AS THE NATCHEZ TRACE. WILL LEAN TOWARD THE SUPERIOR LOW LEVEL RESOLUTION OF THE OTHER MODELS FOR THE HANDLING OF THIS BOUNDARY. IF THE AVN TURNS OUT TO BE RIGHT...TEMP FORECASTS IN THE DELTA REGION ARE VULNERABLE TO A 10-15 DEGREE BUST. AFTER FRONT STALLS...DEVELOPING SURFACE LOW IN THE GULF RIDES NORTHWARD ALONG IT...REACHING KLCH WEDNESDAY EVENING AND PASSING THROUGH WESTERN AND NORTHERN MS WEDNESDAY NIGHT /PER AVN AND ETA - DISCARDED NGM SOLUTION WHICH IS SEVERAL HOURS SLOWER/. ISENTROPIC LIFT BEGINS IN EARNEST TONIGHT...WITH PRECIPITABLE WATER VALUES ABOVE 1.5 INCHES BEING ADVECTED IN AND LIFTED OVER THE BOUNDARY BEFORE MORNING. TONGUE OF GREATER THAN 2 INCH PWAT VALUES ENTERS THE SOUTHWEST CWFA DURING THE DAY WEDNESDAY AND EVENTUALLY AFFECTS THE ENTIRE AREA AT SOME TIME DURING THE EVENT. ISENTROPIC LIFT BEGINS TO WEAKEN WEDNESDAY EVENING...JUST IN TIME FOR POWERFUL UPPER DYNAMICS TO ENTER THE PICTURE WEDNESDAY NIGHT. SHOWERS ALREADY BREAKING OUT OVER SOUTHEAST CWFA AS PER RADARS. THIS ACTIVITY SHOULD SPREAD NORTHWESTWARD AS THE BOUNDARY RETREATS AND ISENTROPIC LIFT INCREASES. MOISTURE POURING IN ON SOUTHWEST WINDS ALOFT WILL CONTRIBUTE TO THE MIX TONIGHT AND WEDNESDAY...WITH FRONTOGENETIC AND MOISTURE PARAMETERS POINTING TO THE DELTA AS THE MOST LIKELY AREA FOR HEAVIEST RAIN. THUNDER POTENTIAL LOOKS SOMEWHAT LIMITED DUE TO TOO MUCH MOISTURE ALOFT...BUT FRONTAL FORCING SHOULD BE SUFFICIENT TO OVERCOME THIS LIMITING FACTOR. HOWEVER...AM GOING TO REMOVE MENTION OF SEVERE FROM THE LA/AR ZONES FOR WEDNESDAY. COMPARISONS WITH MONDAY FALSE ALARM SHOW LESS IMPRESSIVE SHEAR PARAMETERS...LESS MODEL FORECAST CAPE...AND THE SAME LIMITING FACTOR OF WIDESPREAD CLOUDS PREVENTING DAYTIME HEATING AND DESTABILIZATION. WITH A SIMILAR BUT WEAKER SCENARIO THAN MONDAY...WHICH PRODUCED NO SEVERE WEATHER IN OUR CWFA...CANNOT JUSTIFY HAVING IT IN THE ZONES THIS TIME. SEVERE WEATHER THREAT MAY INCREASE FOR SOUTHEAST MS WEDNESDAY NIGHT AS UPPER DIVERGENCE ASSOCIATED WITH RIGHT ENTRANCE REGION OF JET STREAK COMES INTO PLAY...BUT WILL WAIT FOR ANOTHER MODEL RUN OR TWO BEFORE JUMPING ON THIS. MID LEVEL TROUGH AND VORT LOBE SWING THROUGH ON THURSDAY...ENDING THE RAIN FROM WEST TO EAST DURING THE DAY. PATTERN THEN LOOKS DRY THROUGH THE WEEKEND...DISCARDING THE OPERATIONAL MRF WHICH IS NOT SUPPORTED BY ENSEMBLES OR THE NOGAPS. TEMPS WILL FALL TO SLIGHTLY BELOW SEASONAL NORMS BEHIND THE TROUGH - LOWS IN THE 40S AND HIGHS IN THE 60S. 24 HR QPF DISCUSSION: PRECIP BEGINNING TO BUILD NORTHWARD BEHIND WARM FRONT. WITH PRECIP H20 AMOUNTS ON THE RISE ACROSS THE FA(1" ISOPLETH PUSHING NORTH ACROSS FA TODAY INTO TONIGHT)...PRECIP H20 AMOUNTS LOOK TO BE 1.5" OR ABOVE OVER THE AREA. WITH ELEVATED TSRA LIKELY NORTH OF THE WARM FRONT...AND TRAINING CELLS...AGREEING WITH HPC/S NUMBERS WITH HIGHEST PRECIP TOTALS NORTHWESTERN SECTIONS OF FA WITH 24 HR PRECIP TOTALS OF 0.5" SOUTHEAST TO 2"+ NORTHWEST. PRELIM NUMBERS - SUBJECT TO CHANGE... JAN 062/072/060/062 7+86 MEI 064/074/063/067 8+87 .JAN... AR...NONE. LA...NONE. MS...NONE. 06/16
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:39 AM CST | Severe Thunderstorm Warning | JAN | Adams | 36 min |
| Nov 8, 12:40 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 35 min |
| Nov 8, 1:09 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 36 min |
| Nov 8, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 23 min |
| Nov 8, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Madison | 35 min |
| Nov 8, 1:43 PM CST | Severe Thunderstorm Warning | JAN | Smith | 32 min |
| Nov 8, 2:06 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 24 min |
| Nov 8, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Newton | 23 min |
| Nov 8, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 46 min |
| Nov 8, 3:04 PM CST | Severe Thunderstorm Warning | JAN | Leake | 41 min |
| Nov 8, 3:07 PM CST | Severe Thunderstorm Warning | JAN | Warren | 38 min |
| Nov 8, 3:24 PM CST | Tornado Warning | JAN | Issaquena, Warren | 36 min |
| Nov 8, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Attala | 30 min |
| Nov 8, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 44 min |
| Nov 8, 3:54 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 36 min |
| Nov 8, 3:58 PM CST | Tornado Warning | JAN | Yazoo | 47 min |
| Nov 8, 4:09 PM CST | Tornado Warning | JAN | Adams | 51 min |
| Nov 8, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Webster | 33 min |
| Nov 8, 4:18 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 42 min |
| Nov 8, 4:38 PM CST | Tornado Warning | JAN | Yazoo | 37 min |
| Nov 8, 4:50 PM CST | Tornado Warning | JAN | Holmes | 40 min |
| Nov 8, 5:18 PM CST | Tornado Warning | JAN | Claiborne, Jefferson | 27 min |
| Nov 8, 5:27 PM CST | Tornado Warning | JAN | Carroll, Montgomery | 33 min |
| Nov 8, 5:35 PM CST | Tornado Warning | JAN | Copiah, Hinds | 25 min |
| Nov 8, 5:57 PM CST | Tornado Warning | JAN | Hinds | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.